Musical hallucination caused by ceftazidime in a woman with a hearing impairment
Chan Il Song 1, Young-Eun Jung 2*
1Department of Otorhinolaryngology-Head and Neck Surgery, Jeju National University School of Medicine, Jeju, Korea, 2Department of Psychiatry, Jeju National University School of Medicine, Jeju, Korea
Received: July 7, 2017; Revised: July 31, 2017; Accepted: July 31, 2017; Published online: July 31, 2017.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Musical hallucinations remain a poorly understood clinical phenomenon, possibly because these types of hallucination have multiple causes and are rarely the focus of published reports. Here, the case of a 51-year-old female patient with a hearing impairment who developed musical hallucinations during treatment with ceftazidime, a third-generation cephalosporin, is presented. She responded to the discontinuation of ceftazidime and the initiation of low-dose olanzapine treatment. Musical hallucinations associated with ceftazidime are very rare, and the mechanisms underlying its occurrence remain unknown. Further studies will be necessary to determine the pathophysiology of adverse psychiatric reactions associated with ceftazidime.
Keywords: Ceftazidime, musical hallucination, adverse drug reaction, hearing impairment


e-submission

Archives